Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 142, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2008, 4:35 PM MDT for Pueblo County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2008, 4:35 PM MDT (22:35 UTC)
- Expired
- Aug 14, 2008, 5:35 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 3:36 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 142235 SVRPUB COC101-150030- /O.NEW.KPUB.SV.W.0142.080814T2235Z-080815T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 435 PM MDT THU AUG 14 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES EXTREME SOUTHWESTERN PUEBLO... * UNTIL 630 PM MDT... * AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... EXTREME SOUTHWESTERN PUEBLO. OPEN COUNTRY ACROSS SOUTHERN PUEBLO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3799 10406 3773 10405 3798 10495 3827 10478 TIME...MOT...LOC 2235Z 300DEG 13KT 3821 10473 $$ METZE
4 follow-up statements
000 WWUS55 KPUB 142248 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 448 PM MDT THU AUG 14 2008 COC101-150030- /O.CON.KPUB.SV.W.0142.000000T0000Z-080815T0030Z/ PUEBLO CO- 448 PM MDT THU AUG 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHERN PUEBLO COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 9 MILES SOUTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY JUST SOUTH OF PUEBLO. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3799 10406 3773 10405 3798 10495 3827 10478 TIME...MOT...LOC 2248Z 294DEG 13KT 3816 10470 $$ METZE
000 WWUS55 KPUB 142303 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT THU AUG 14 2008 COC101-150030- /O.CON.KPUB.SV.W.0142.000000T0000Z-080815T0030Z/ PUEBLO CO- 503 PM MDT THU AUG 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHERN PUEBLO COUNTY... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 16 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY JUST SOUTH OF PUEBLO. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3799 10406 3773 10405 3798 10495 3827 10478 TIME...MOT...LOC 2303Z 298DEG 14KT 3817 10460 $$ METZE
000 WWUS55 KPUB 142321 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 521 PM MDT THU AUG 14 2008 COC101-150030- /O.CON.KPUB.SV.W.0142.000000T0000Z-080815T0030Z/ PUEBLO CO- 521 PM MDT THU AUG 14 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR SOUTHERN PUEBLO COUNTY... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 14 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 16 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3799 10406 3773 10405 3798 10495 3827 10478 TIME...MOT...LOC 2321Z 298DEG 14KT 3810 10447 $$ METZE
000 WWUS55 KPUB 142335 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 535 PM MDT THU AUG 14 2008 COC101-142345- /O.CAN.KPUB.SV.W.0142.000000T0000Z-080815T0030Z/ PUEBLO CO- 535 PM MDT THU AUG 14 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN PUEBLO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3799 10406 3773 10405 3798 10495 3827 10478 TIME...MOT...LOC 2335Z 298DEG 14KT 3807 10441 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:26 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 14, 3:26 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT THU AUG 14 2008 .SHORT TERM... (TONIGHT AND FRIDAY) SHORT TERM CONCERNS INCLUDE COVERAGE AND STRENGTH OF CONVECTION THIS EVENING ALONG WITH EFFECTS OF UNSEASONABLE STRONG WEATHER SYSTEM DIGGING INTO THE REGION TOMORROW. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE NORTHWEST FLOW ALOFT ACROSS THE REGION WITH BROAD UPPER LOW MOVING SOUTH AND WEST ACROSS NORTHEASTERN WYOMING AS 80+KT BACKSIDE JET CORE DIGS ACROSS WESTERN WYOMING ATTM. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED WAVE MOVING ACROSS THE FAR SOUTHEAST PLAINS ATTM. AT THE SFC...WEAK BOUNDARY FROM LAST NIGHTS CONVECTION LYING JUST SOUTH OF THE FAR SOUTHEASTERN PLAINS WITH MAIN FRONTAL BOUNDARY ASSOCIATED WITH UPPER LOW LYING ACROSS WESTERN NEBRASKA AND INTO EASTERN WYOMING ATTM. REGIONAL RADARS INDICATING ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS MOVING ACROSS THE HIGHER TERRAIN AND PLAINS...WITH MORE SCATTERED CONVECTION ACROSS NORTHERN NEW MEXICO AND INTO WESTERN OK/TX PANHANDLE ATTM. TONIGHT...MODELS CONSISTENT WITH INCREASING WESTERLY FLOW ALOFT ACROSS THE REGION AS UPPER LOW CONTINUES TO DIVE SOUTH AND WEST ACROSS CENTRAL WYOMING WITH JET CORE DIGGING ACROSS SOUTHWEST WYOMING AND INTO WESTERN COLORADO OVERNIGHT. WITH THE INCREASING WESTERLY FLOW...SFC TO H7 FLOW TO BECOME MORE EASTERLY THIS EVENING AND OVERNIGHT WITH INCREASING LOW LEVEL MOISTURE ACROSS THE PLAINS AND HAVE KEPT SCATTERED POPS ACROSS THE EASTERN MTS AND PLAINS TONIGHT WITH BEST COVERAGE EXPECTED THIS EVENING. WITH INCREASING EASTERLY FLOW...BULK SHEARS ARE PROGGED BETWEEN 35-50 KTS AND WITH CAPES BETWEEN 1000-2000 J/KG THIS EVENING...COULD SEE A FEW STRONG TO SEVERE STORMS ACROSS THE PLAINS THIS EVENING...THOUGH ONLY HAVE SEVERE WORDING ACROSS THE I-25 CORRIDOR EARLY THIS EVENING WHERE THE BEST SHEAR IS EXPECTED. COULD SEE SOME MVFR STRATUS DEVELOPING OVERNIGHT ACROSS THE PLAINS WITH MOIST LOW LEVEL FLOW PROGGED TO CONTINUE OVERNIGHT. FRIDAY...UPPER LOW PROGGED TO SLIDE INTO NORTH CENTRAL COLORADO THROUGH THE AFTERNOON AS JET CORE BEGINS TO ROUND THE BASE OF THE SYSTEM INTO SOUTHWEST COLORADO...ALLOWING FOR COOL AND MOIST EAST TO NORTHEAST SFC FLOW TO CONTINUE ACROSS THE EASTERN PLAINS. WITH LARGE SCALE UVV ASSOCIATED WITH UPPER LOW AND H5 DIFFLUENCE...ALONG WITH MOIST UPSLOPE FLOW ACROSS THE EASTERN PLAINS...SHOULD SEE WIDESPREAD PRECIP DEVELOPING AND SPREADING ACROSS EASTERN COLORADO THROUGH THE DAY. MODELS A TAD WARMER WITH THE SYSTEM ATTM AND WITH H7 TEMPS PROGGED BETWEEN 4-8C OVER EASTERN AND CENTRAL COLORADO AND 8-14C ACROSS SOUTHWEST COLORADO...HAVE KEPT THE MENTION OF SNOW OUT THIS FORECAST ATTM...THOUGH A LIGHT DUSTING AT MT TOPS ACROSS CENTRAL COLORADO WOULD NOT BE OUT OF THE QUESTION. -MW .LONG TERM... (FRI NIGHT THROUGH THURSDAY) THE TRACK OF THE UPR LOW AND THE CHANCES FOR PCPN AND SNOW ARE THE MAIN CONCERNS. SAT THE UPR LOW CENTER IS FORECAST TO BE OVR NWRN CO...AND BY SUN EVENING IT IS FORECAST TO BE OVR CENTRAL CO. IT THEN IS FORECAST TO CONTINUE TRACKING SE AND BY LATE AFTERNOON MON SHOULD BE OVR THE SERN CORNER OF CO. IT THEN BECOMES AN OPEN WAVE TO OUR S AND E TUE. THIS SYSTEM WL BRING SIGNIFICANTLY COOLER WEATHER TO THE AREA...WITH HIGHS ON SAT BEING ABOUT 20 DEGREES BELOW NORMAL. SAT THRU MON THE PRECIPITABLE WATER VALUES ARE EXPECTED TO RANGE FROM ABOUT 1 INCH TO 1.5 INCHES FROM THE ERN MTS TO THE KS BORDER. SAT AFTERNOON A STRONG SHRTWV MOVING AROUND THE UPR LOW MOVES ACRS THE SERN PLAINS AND THE NAM SHOWS 6 HR PCPN AMOUNTS OF 1 TO 1.4 INCHES FROM EL PASO COUNTY TO ERN LAS ANIMAS COUNTY...WHILE THE GFS SHOWS THE HEAVIER PCPN AMOUNTS SETTING UP OVR THE FAR SERN PLAINS INCLUDING KIOWA...PROWERS AND BENT COUNTIES WITH 1 TO A LITTLE OVR 2 INCHES. LAPSE RATES SAT AFTERNOON ARE FORECAST TO ONLY BE BETWEEN 5 AND 6 C/KM. WE MAY END UP JUST SEEING LIGHT TO MODERATE PCPN AND AT THIS POINT I DO NOT THINK WE NEED A FLASH FLOOD WATCH. ANOTHER SHRTWV TROF ROTATING AROUND THE UPR LOW MOVES OVR THE AREA SAT NIGHT AND BOTH THE NAM AND GFS CONTINUE TO HAVE AREAS OF SIGNIFICANT PCPN ACCUMULATIONS. THUS WL KEEP FAIRLY HIGH POPS IN THE FORECAST SAT AND SAT NIGHT. SOME OF THE MTS AREAS SHOULD SEE SNOW ACCUMULATIONS...ESPECIALLY IN THE CENTRAL MTS AND PIKES PEAK SAT AND SAT NIGHT. WITH THE UPR LOW MOVING OVR THE FORECAST AREA ON SUN...THE FOCUS OF THE HEAVIER PCPN AMOUNTS SHIFTS EAST AND NORTH OF THE AREA...HOWEVER THERE WL STILL BE A GOOD CHANCE FOR PCPN ACRS THE FORECAST AREA...ALONG WITH CONTINUED BELOW NORMAL TEMPS. WITH THE UPR LOW OVR SERN CO MON IT STILL LOOKS LIKE THE ERN AREAS WL CONTINUE TO HAVE AT LEAST SCT PCPN...WITH SOME SIGNIFICANT AMOUNTS POSSIBLE...ESPECIALLY OVR THE FAR SE. WRAP AROUND PCPN SHOULD CONTINUE OVR FAR SERN AREAS TUE AND THEN WE GET INTO DRIER AND WARMER WEATHER FOR WED AND THU. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TONIGHT WITH MVFR GIGS AND VSBYS POSSIBLE WITH STORMS. A FEW STORMS ACROSS THE I-25 CORRIDOR AND PLAINS THIS EVENING COULD BE SEVERE PRODUCING HAIL 1 INCH OR MORE IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. EXPECTING MVFR CIGS AND LOCAL IFR CIGS TO DEVELOP ACROSS THE EASTERN PLAINS OVERNIGHT AND CONTINUE ACROSS THE AREA ON FRIDAY WITH COOL AND MOIST UPSLOPE AND OCCASIONAL RAINFALL. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
Hazardous weather outlook, Aug 14, 7:01 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT THU AUG 14 2008 COZ058>089-093>099-151315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BE SEVERE PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH OR MORE. ISOLATED TORNADOES ARE ALSO POSSIBLE. ELSEWHERE...THUNDERSTORM ACTIVITY IS GENERALLY EXPECTED TO BE MORE ISOLATED...WITH THE PRIMARY THREATS BEING HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND LIGHTNING. THUNDERSTORM ACTIVITY OVER SOUTHERN COLORADO WILL GENERALLY PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER CONDITIONS ARE ANTICIPATED OVER SOUTHERN COLORADO FROM FRIDAY INTO SUNDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO COLORADO DURING THIS TIME-FRAME. THE STORM SYSTEM WILL BE CAPABLE OF PRODUCING A VARIETY OF WEATHER OVER THE REGION INCLUDING SCATTERED THUNDERSTORMS AND EVEN SOME HEAVY WET SNOW ACROSS THE HIGHER ELEVATIONS. THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH THE PERIOD WILL BE LIGHTNING...SMALL HAIL...WIND GUSTS TO 40 MPH...AND HEAVY RAIN. IN ADDITION...SEVERAL INCHES OF HEAVY WET SNOW COULD ACCUMULATE IN THE MOUNTAINS ABOVE 10000 FEET FROM FRIDAY MORNING INTO THE WEEKEND. AT THIS TIME...THE MOST LIKELY AREAS FOR THIS TO OCCUR INCLUDE THE HIGHER ELEVATIONS OF THE SAWATCH RANGE...THE MOSQUITO RANGE AND PIKES PEAK. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND WARNINGS OVER THE NEXT FEW DAYS. A FALL LIKE WEATHER SYSTEM WILL AFFECT COLORADO...BRINGING A VARIETY OF WEATHER HAZARDS TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.
In the hours before
Local storm report, Aug 14, 4:30 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
430 PM MDT THU AUG 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 9 SSW PUEBLO RESERVOIR 38.13N 104.81W
08/14/2008 M1.50 INCH PUEBLO CO TRAINED SPOTTER
STARTED 422 PM...ENDED 428 PM.
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 46 min |
| Aug 14, 4:03 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 87 min |
| Aug 14, 4:31 PM MDT | Areal Flood Advisory | PUB | Pueblo | 82 min |
| Aug 14, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 97 min |
| Aug 14, 5:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.